Lightning, Saratoga
- When
- June 9, 5:05 PM EST
- Where
- Saratoga County, Clifton Park
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Trees and power lines down.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 9, 2:16 PM EST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 316 PM EDT WED JUN 9 2004 .DISC...CDFNT STL JST N OF ST LAWRENCE VLY ERLY THIS AFT. FNT WL SLIDE SLOWLY S AND E RCHG MHWK VLY AND SRN VT AFT MIDNIGHT AND SLIDING THRU FAR SE PTN OF FA ARND DAYBREAK AS A LTL WAV OF LOW PRES DVLPS ALG FNT WHICH MAY KEEP PCPN GOING FOR AWHILE LONGER ON THU ACRS SE PTN OF FA. .SHORT TERM...MID LVL CAP HAS PROTECTED FA FOR MCH OF THE DAY WITH RING OF FIRE NOW ALMOST SURROUNDING FA. MID LVL CAP APPEARS TO BRK ACRS FA BSD ON BUFKIT MDL SNDGS BTWN 21Z ACRS WRN PTN OF FA AND 22Z TO 00Z ACRS ERN PTN OF FA. MNY PARAMETERS ARE COMING TOGETHER FOR A VERY ACTIVE EVENING ACRS FA. FRST THETA E RDG AXIS ACCELERATES E FM SW NY/NW PA TO SE NY AND SW NEW ENG BY 00Z...DIV Q AT H2 ACRS NRN HLF OF FA...OMEGA FIELDS MAX BTWN H10-H5 ACRS CNTRL NY AT 00Z AND THEN DECRS. WHILE NOT ALL KEY SVR PARAMETERS ARE LINED UP THIS EVNG BRKG OF CAP AND ADVECTION OF STORMS FM W SHLD MAKE FOR AN INTERESTING EVNG. MAIN SVR THREAT WL BE WNDS AS H8 25KTS...H5 40-50KTS WITH 100KT JET ACRS CNDN MARITIMES AND 125 KT JET AT H2 ACRS SRN CAN WHICH AS IT EXITS PUTS FA IN FVRBL RR QUAD. .LONG TERM...ACTVTY SHLD DIMININISH LATE TNGHT AND OTHR THAN WAV ON THE FNT CONTRIBUTING TO SOM LINGERING SHRA THU MRNG ACRS SRN PTN OF FA WL XPCT DRY CNDTNS FM LATE THU INTO MON. LARGE RDG BUILDS ACRS NE OVR THE WEEKEND AND SLIDES OFF E CST ERLY NXT WEEK. PCPN FM SYS ERLY NXT WEEK MAY NOT RCH FA TIL LATE MON OR MON NGHT AS NOSE OF RDG TRIES TO BUILD BACK W ON MON. TMPS GRNLY SEASONABLE...ALTHOUGH HIGHS TOMORROW BLW NRML AND LOWS THU NGHT AND FRI NGHT 5 TO 10 DEGREES BLW NRML. .AVIATION...DUE TO A LACK OF TRANSMITTED OBSERVATIONS...THE KGFL TAF WILL NOT BE AVAILABLE. GENERALLY VFR CONDITIONS THROUGH 00Z WITH SCATTERED MVFR/IFR CIGS/VSBYS DUE TO TSRA/SHRA. SCATTERED TSRA COULD PRODUCE STRONG WIND GUSTS AND LARGE HAIL. BETWEEN 00Z AND 03Z CONDITIONS WILL LOWER TO GENERALLY MVFR IN -SHRA/BR AND PERSIST MOST OF THE NIGHT. AFTER SUNRISE...CONDITIONS WILL IMPROVE TO GENERALLY VFR WITH CIGS AROUND 3500-4000 FEET...BUT LOCALIZED MVFR CIGS/VSBYS STILL POSSIBLE IN -SHRA. .HYDROLOGY...PRECIPITABLE WATER VALUES TOP OUT BTWN 1.9 TO 2.0 INCHES THIS EVNG. TRAINING OF CELLS WLD BE MAIN CONCERN AND HAV ADDED ENHANCED WRD TO FCST FOR FRST HLF OF TNGHT. 1 HR FFG VALUES RANGE FROM 1.7 TO 2.9 INCHES. WHILE SHARP WITHIN-BANK RISES MAY OCCUR ON SOME OF OUR SMALLER RIVERS THE SHOWERS AND STORMS SHOULD NOT HAVE MCH OF AN IMACT ON THE LARGER RIVERS SUCH AS THE HUDSON...MOHAWK...OR HOUSATONIC AS MUCH SINCE WE ARE NOT LOOKING FOR HEAVY RAIN OVER A WIDESPREAD AREA. THAT BEING SAID LOCALIZED FLASH FLOODING NOT OUT OF THE QSTN ESPCLY BTWN 22Z AND 06Z. .ALY...PARTS OF NORTHERN PORTION OF FORECAST AREA IN A SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 500 AM EDT WED JUN 9 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY FROM THE CAPITAL DISTRICT NORTHWARD. A FEW THUNDERSTORMS MAY PRODUCE STRONG WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. VERY HEAVY RAINFALL IS POSSIBLE WHERE TRAINING OF STORMS OCCURS. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT WED JUN 9 2004 NYZ038-039-082-092115- ...A STRONG THUNDERSTORM IN HERKIMER AND FULTON COUNTIES... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF FRANKFORT...OR ABOUT OVER UTICA...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... FRANKFORT BY 430 PM EDT NEWPORT BY 435 PM EDT MIDDLEVILLE AND HERKIMER BY 440 PM EDT LITTLE FALLS BY 455 PM EDT DOLGEVILLE BY 500 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 520 PM EDT WED JUN 9 2004 NYZ042-043-083-092215- ...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF WARRENSBURG...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... WARRENSBURG BY 530 PM EDT BOLTON LANDING...LAKE GEORGE VILLAGE AND LAKE GEORGE BY 540 PM EDT COMSTOCK AND 8 MILES SOUTH OF WHITEHALL BY 605 PM EDT HARTFORD AND GRANVILLE BY 615 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 551 PM EDT WED JUN 9 2004 NYZ040-047>050-092230- ...STRONG THUNDERSTORMS IN SCHOHARIE...MONTGOMERY...SCHENECTADY AND SARATOGA COUNTIES... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GALWAY TO AMSTERDAM TO 9 MILES NORTHWEST OF CENTRAL BRIDGE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF AMSTERDAM TO AMSTERDAM TO 9 MILES SOUTHEAST OF CANAJOHARIE...AND MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... CENTRAL BRIDGE BY 555 PM EDT SCHOHARIE BY 600 PM EDT ROTTERDAM JUNCTION AND DELANSON BY 615 PM EDT DUANESBURG BY 625 PM EDT EAST GLENVILLE...ALPLAUS...SCOTIA AND NISKAYUNA BY 630 PM EDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG PERTH 43.01N 74.19W
06/09/2004 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0529 PM TSTM WND DMG JOHNSTOWN 43.01N 74.37W
06/09/2004 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0529 PM TSTM WND DMG GLOVERSVILLE 43.05N 74.35W
06/09/2004 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN. ROOF BLOWN OFF HOUSE
ON BLEEKER ST.
&&The Albany radar (KENX), 60 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 lightning. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409278.